Texas, 2017Hail and Damaging Winds in Texas, June 25, 2017
June 25, 2017 · NWS AMA · 15 events in 5 counties and zones
Decent chance for storms to develop and move across the majority of the area overnight. Due to the increased instability and better shear today, stronger storms expected.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Decent chance for storms to develop and move across the majority of the area overnight. Due to the increased instability and better shear today, stronger storms expected. Severe storms with large hail and damaging winds being the primary threats. One storm became a flash flooding issue for typical poor drainage along I-40 in Amarillo.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 25, 5:41 PM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 25, 5:41 PM CST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
641 PM CDT Sun Jun 25 2017
.AVIATION...
For the 00z TAFs...
Thunderstorms over northern parts of forecast area will likely
pose a near-term threat at GUY, with DHT being threatened
slightly later. Less certainty for timing for AMA, but
thunderstorms are likely this evening and tonight. MVFR ceilings
expected to develop at all terminals before sunrise, probably
lasting much of the morning. Amendments likely to be forthcoming
due to timing uncertainties.
Cockrell
&&
.PREV DISCUSSION... /Issued 410 PM CDT Sun Jun 25 2017/
DISCUSSION...
Not much for changes in this forecast package as the forecast is
still pretty well on track. Temps this afternoon have been
slightly warmer than yesterday with the higher temps in the west
today and cooler on the eastern side of the CWA due to clouds
hanging on longer there. The break in clouds has allowed for more
daytime heating and thus increasing the instability today. CAMs
are still disagreeing slightly on the extent of coverage for
showers and thunderstorms this afternoon through the night. Feel
there is a decent chance for storms to develop and move across the
majority of the area overnight. Due to the increased instability
and better shear today, storms may become stronger than what we
saw yesterday; some of the storms on the western half of the area
may become severe with large hail and damaging winds being the
primary threats. We are already seeing initiation in Sherman and
Moore and expect more storms to fire up within the area or move in
from the mountains in New Mexico.
Monday will look somewhat similar to today with some of the cloud
cover lingering in the morning hours, followed by a break out of
clouds and then storms again in the late afternoon to evening.
These storms may also become strong to severe depending on how
much clouds break out, allowing for more instability to be
generated. Tuesday looks to see a warm up as winds turn more
southwesterly in the low levels and allow for downsloping winds.
As the upper level ridge moves across the central Plains, this
will be the last day for northwest flow aloft and thus the final
day for storm chances to come in from the mountains. Mid week will
see zonal flow aloft as a trough tries to move south from Canada.
This will lead to even more downsloping and warmer temps. The end
of the week will see a return of high pressure building up in the
desert southwest. This leads to a return of precip chances for the
weekend.
Beat
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 60 82 61 87 67 / 60 40 30 10 10
Beaver OK 60 86 63 90 71 / 40 20 30 10 20
Boise City OK 59 82 60 87 66 / 60 20 20 10 20
Borger TX 63 86 64 89 71 / 60 30 20 10 20
Boys Ranch TX 61 86 61 89 68 / 70 40 30 10 10
Canyon TX 60 83 61 87 67 / 60 40 30 10 10
Clarendon TX 62 82 62 86 68 / 50 40 30 10 10
Dalhart TX 60 86 61 87 65 / 70 30 20 10 20
Guymon OK 62 85 63 90 69 / 60 20 20 10 20
Hereford TX 59 85 61 87 67 / 70 40 30 10 10
Lipscomb TX 64 85 63 88 72 / 40 30 30 10 20
Pampa TX 62 84 61 86 68 / 50 30 20 10 20
Shamrock TX 65 85 63 87 70 / 40 40 30 10 10
Wellington TX 67 85 64 88 71 / 40 40 30 10 10
&&
.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.
&&
03/14
Hazardous weather outlook, Jun 25, 3:19 PM CST, 3 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
419 PM CDT Sun Jun 25 2017
OKZ001>003-TXZ001>020-261000-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
419 PM CDT Sun Jun 25 2017
This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.
.DAY ONE...Tonight.
Thunderstorms are possible over all of the Oklahoma and Texas
Panhandles today. Some storms across the northwestern third of the
Panhandles may become severe, with large hail and damaging winds
being the primary hazards.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Thunderstorms will be possible across all of the Texas and
Oklahoma Panhandles Monday through Tuesday night. Isolated strong
to severe storms will be possible mainly in the western Texas and
Oklahoma Panhandles Monday and Tuesday. Isolated thunderstorms
will be possible again for portions of the Panhandles on Thursday
night and Friday night through Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Jun 25, 5:26 PM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
626 PM CDT SUN JUN 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL 2 N KEYES 36.83N 102.25W
06/25/2017 E2.75 INCH CIMARRON OK STORM CHASER
BASEBALL SIZE HAIL REPORTED ON NORTH ROAD 430 NORTH OF
KEYES.
&&
EVENT NUMBER AMA1700723
14Local storm report, Jun 25, 5:44 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
644 PM CDT SUN JUN 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM TORNADO 7 ENE BOISE CITY 36.76N 102.38W
06/25/2017 CIMARRON OK LAW ENFORCEMENT
SHERRIFFS OFFICE REPORTED TORNADO ON THE GROUND AT
INTERSECTION HWY 64 AMD 56 FROM A LAW ENFORCEMENT
OFFICER IN THE FIELD.
&&
EVENT NUMBER AMA1700724
WEBERThunderstorm Wind, Dallam
- When
- June 25, 7:05 PM CST
- Where
- Dallam County, 4.78 mi SE of Ware
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.140, -102.630
Center pivot irrigation system flipped at the intersection of HWY 87 and 102.
Hail, Hartley
- When
- June 25, 7:29 PM CST
- Where
- Hartley County, 1.78 mi NW of (Dht)dalhart Muni Ar
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 36.040, -102.570
Social media picture confirmed, golfball sized hail.
Hail, Dallam
- When
- June 25, 7:30 PM CST
- Where
- Dallam County, 1.31 mi WNW of Dalhart
- Measured
- 0.88 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.080, -102.540
Hail covering the roadways at the intersection of FM 1727 and HWY 87 north.
Hail, Hartley
- When
- June 25, 7:30 PM CST
- Where
- Hartley County, 0.56 mi W of (Dht)dalhart Muni Ar
- Measured
- 2.75 in hail
- Reported by
- Storm Chaser
- Coordinates
- 36.020, -102.560
Live feed from storm chasers showed baseball sized hail.
Hail, Hartley
- When
- June 25, 7:33 PM CST
- Where
- Hartley County, 2.63 mi WSW of (Dht)dalhart Muni Ar
- Measured
- 2.75 in hail
- Reported by
- Public
- Coordinates
- 36.000, -102.590
Hail ranging from golfball to baseball size reported by the public southwest of Dalhart. Property damage from the hail and wind was reported as well.
Thunderstorm Wind, Hartley
- When
- June 25, 7:38 PM CST
- Where
- Hartley County, 0.69 mi N of (Dht)dalhart Muni Ar
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.030, -102.550
Thunderstorm Wind, Hartley
- When
- June 25, 7:50 PM CST
- Where
- Hartley County, 6.52 mi NE of Middle Water
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 35.910, -102.690
From the KVII school net site at Olson Ranch.
Hail, Deaf Smith
- When
- June 25, 8:52 PM CST
- Where
- Deaf Smith County, Simms
- Measured
- 2.5 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.030, -102.660
Thunderstorm Wind, Oldham
- When
- June 25, 9:04 PM CST
- Where
- Oldham County, 0.89 mi SE of Vega
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 35.240, -102.420
Thunderstorm Wind, Oldham
- When
- June 25, 9:05 PM CST
- Where
- Oldham County, Vega
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.250, -102.430
Late report from Oldham County Emergency Manager with damage to RV’s and carports and about 20 downed power lines in Vega.
Thunderstorm Wind, Oldham
- When
- June 25, 9:15 PM CST
- Where
- Oldham County, 2.36 mi WSW of Wildorado
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.190, -102.240
Late report from Oldham County Emergency of downed powerlines, along TX Route 809 just south of Wildorado. Time estimated from radar.
Thunderstorm Wind, Oldham
- When
- June 25, 9:25 PM CST
- Where
- Oldham County, 0.89 mi NW of Wildorado
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 35.210, -102.210
Thunderstorm Wind, Deaf Smith
- When
- June 25, 9:40 PM CST
- Where
- Deaf Smith County, 8.29 mi N of Dawn
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.040, -102.200
Late report by Emergency Manger of power poles down. Also, part of roof off barn near HWY 809 and CR 21.
Thunderstorm Wind, Deaf Smith
- When
- June 25, 9:55 PM CST
- Where
- Deaf Smith County, 0.89 mi NW of Hereford Muni Arpt
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 34.860, -102.330
Thunderstorm Wind, Armstrong
- When
- June 25, 10:14 PM CST
- Where
- Armstrong County, 0.57 mi E of Goodnight
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.030, -101.190
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in New Mexico, June 25, 201710 injured · $1.0 million · 2.5 in hail · 15 events
- Rip Current in Florida, June 25, 20171 death · 3 injured · 1 event
- Tornado and Hail in Colorado, June 25, 20172 injured · $2.1 million · EF0 · 10 events
- Damaging Wind in South Carolina, June 25, 2017$20,000 · 54 kt wind · 1 event
- Damaging Winds in New York, June 25, 2017$14,000 · 70 kt wind · 3 events
- Tornadoes and Hail in Oklahoma, June 25, 2017EF0 · 6 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 25, 20175 events
- Damaging Winds in South Carolina, June 25, 2017$500 · 50 kt wind · 5 events
- Damaging Winds in Texas, June 25 to 26, 2017$2,000 · 71 kt wind · 5 events
- Marine Thunderstorm Winds in Lake Ontario, June 25, 201754 kt wind · 2 events
- Hail and Damaging Wind in Vermont, June 25, 2017$5,000 · 1.25 in hail · 2 events
- Hail in New Hampshire, June 25, 20171 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 709028, 709023, 709024, 709025, 709026, 709032, 709033, 709027, 709034, 709029, 709030, 709035, 709031, 709036, 709037.